Alert archive / North Dakota / Wind Advisories in 2023
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 25, 2023, 3:06 AM MST for 32 counties in North Dakota. It took effect at Jan 26, 2023, 11:00 AM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2023, 3:06 AM MST (10:06 UTC)
- In effect from
- Jan 26, 2023, 11:00 AM MST
- Expired
- Jan 27, 2023, 5:51 AM MST
- In force
- 19 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS73 KBIS 251006 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 406 AM CST Wed Jan 25 2023 NDZ001>003-009>011-017>021-031>034-040>045-251815- /O.NEW.KBIS.WI.Y.0001.230126T1800Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Hettinger, Marmarth, Underwood, Williston, Fort Yates, Bowbells, Mohall, Dickinson, Columbus, Parshall, Hazen, Portal, Selfridge, Stanley, Lignite, Killdeer, Garrison, Washburn, New Town, Beach, New Leipzig, Bowman, Minot, Powers Lake, Elgin, Carson, Watford City, Solen, Center, New England, Turtle Lake, Crosby, Wilton, Mandan, Mott, Halliday, Glenburn, Sherwood, Medora, and Beulah 406 AM CST Wed Jan 25 2023 /306 AM MST Wed Jan 25 2023/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ THURSDAY TO 4 AM CST /3 AM MST/ FRIDAY... * WHAT...Northwest winds around 35mph with gusts up to 50 mph expected. * WHERE...Western North Dakota. * WHEN...From Noon CST /11 AM MST/ Thursday to 4 AM CST /3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow will reduce visibilities and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-251815- /O.NEW.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Wishek, Shell Valley, Bismarck, Velva, Ashley, St. John, Edgeley, Bottineau, Strasburg, Ellendale, Towner, Steele, Jamestown, Linton, Tappen, Rolla, Kulm, Rolette, Lamoure, Oakes, Mcclusky, Dunseith, Rugby, Napoleon, Fessenden, Goodrich, Drake, Harvey, and Gackle 406 AM CST Wed Jan 25 2023 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 8 AM CST FRIDAY... * WHAT...Northwest winds around 35 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...From 3 PM Thursday to 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow will reduce visibilities and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Smith
10 follow-up statements
652 WWUS73 KBIS 251439 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 839 AM CST Wed Jan 25 2023 NDZ001>003-009>011-017>021-031>034-040>045-252245- /O.CON.KBIS.WI.Y.0001.230126T1800Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Halliday, Minot, Crosby, Underwood, Carson, Turtle Lake, Bowbells, Beach, Portal, Beulah, New Town, New England, Elgin, Williston, Wilton, Medora, Killdeer, Mott, Hazen, Columbus, Solen, Lignite, Fort Yates, Dickinson, Selfridge, New Leipzig, Center, Mandan, Parshall, Hettinger, Marmarth, Garrison, Mohall, Sherwood, Stanley, Powers Lake, Washburn, Glenburn, Watford City, and Bowman 839 AM CST Wed Jan 25 2023 /739 AM MST Wed Jan 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ THURSDAY TO 4 AM CST /3 AM MST/ FRIDAY... * WHAT...Northwest winds around 35 mph with gusts up to 50 mph expected. * WHERE...Western North Dakota. * WHEN...From Noon CST /11 AM MST/ Thursday to 4 AM CST /3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow will reduce visibilities and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-252245- /O.CON.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Gackle, Jamestown, Lamoure, Rolette, Ellendale, Edgeley, Dunseith, Towner, St. John, Rolla, Napoleon, Bottineau, Rugby, Fessenden, Tappen, Oakes, Velva, Mcclusky, Carrington, Strasburg, Harvey, Goodrich, Kulm, Bismarck, Ashley, Steele, Shell Valley, Drake, Wishek, and Linton 839 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 8 AM CST FRIDAY... * WHAT...Northwest winds around 35 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...From 3 PM Thursday to 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow will reduce visibilities and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Hargrove
376 WWUS73 KBIS 251933 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 133 PM CST Wed Jan 25 2023 NDZ001>003-009>011-017>021-031>034-040>045-260345- /O.CON.KBIS.WI.Y.0001.230126T1800Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Halliday, Minot, Crosby, Underwood, Carson, Turtle Lake, Bowbells, Beach, Portal, Beulah, New Town, New England, Elgin, Williston, Wilton, Medora, Killdeer, Mott, Hazen, Columbus, Solen, Lignite, Fort Yates, Dickinson, Selfridge, New Leipzig, Center, Mandan, Parshall, Hettinger, Marmarth, Garrison, Mohall, Sherwood, Stanley, Powers Lake, Washburn, Glenburn, Watford City, and Bowman 133 PM CST Wed Jan 25 2023 /1233 PM MST Wed Jan 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ THURSDAY TO 4 AM CST /3 AM MST/ FRIDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 55 mph expected. * WHERE...Western North Dakota. * WHEN...From Noon CST /11 AM MST/ Thursday to 4 AM CST /3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-260345- /O.CON.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Gackle, Jamestown, Lamoure, Rolette, Ellendale, Edgeley, Dunseith, Towner, St. John, Rolla, Napoleon, Bottineau, Rugby, Fessenden, Tappen, Oakes, Velva, Mcclusky, Carrington, Strasburg, Harvey, Goodrich, Kulm, Bismarck, Ashley, Steele, Shell Valley, Drake, Wishek, and Linton 133 PM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 8 AM CST FRIDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...From 3 PM Thursday to 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Hargrove
988 WWUS73 KBIS 260356 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 956 PM CST Wed Jan 25 2023 NDZ001>003-009>011-017>021-031>034-040>045-261200- /O.CON.KBIS.WI.Y.0001.230126T1800Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Center, Garrison, New Leipzig, Watford City, Mohall, Hazen, Medora, Hettinger, Beach, Fort Yates, Halliday, Mandan, Mott, Stanley, Bowbells, Killdeer, Washburn, Wilton, New England, Minot, Portal, Selfridge, Carson, Elgin, Glenburn, Bowman, Solen, Sherwood, Powers Lake, Williston, Columbus, Turtle Lake, Parshall, Underwood, Marmarth, Dickinson, Lignite, Crosby, New Town, and Beulah 956 PM CST Wed Jan 25 2023 /856 PM MST Wed Jan 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ THURSDAY TO 4 AM CST /3 AM MST/ FRIDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 55 mph expected. * WHERE...Western North Dakota. * WHEN...From Noon CST /11 AM MST/ Thursday to 4 AM CST /3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-261200- /O.CON.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Lamoure, Bismarck, Drake, Dunseith, Wishek, Towner, Tappen, Bottineau, Ashley, Goodrich, Strasburg, Oakes, St. John, Carrington, Mcclusky, Jamestown, Shell Valley, Harvey, Gackle, Ellendale, Rolette, Fessenden, Edgeley, Velva, Napoleon, Kulm, Steele, Rugby, Rolla, and Linton 956 PM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 8 AM CST FRIDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...From 3 PM Thursday to 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Edwards
644 WWUS73 KBIS 261002 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 402 AM CST Thu Jan 26 2023 NDZ001>003-009>011-017>021-031>034-040>045-261815- /O.CON.KBIS.WI.Y.0001.230126T1800Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Hazen, Beach, Center, Hettinger, Portal, Minot, Sherwood, Medora, Fort Yates, Underwood, Mott, Williston, Turtle Lake, Carson, New Town, Bowbells, Stanley, New England, Glenburn, Garrison, Columbus, Lignite, Bowman, Washburn, New Leipzig, Beulah, Mandan, Killdeer, Watford City, Marmarth, Wilton, Elgin, Selfridge, Crosby, Solen, Parshall, Mohall, Dickinson, Powers Lake, and Halliday 402 AM CST Thu Jan 26 2023 /302 AM MST Thu Jan 26 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 4 AM CST /3 AM MST/ FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Western North Dakota. * WHEN...From Noon CST /11 AM MST/ today to 4 AM CST /3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-261815- /O.CON.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Rugby, Goodrich, Bismarck, Napoleon, Steele, Towner, St. John, Rolla, Gackle, Drake, Mcclusky, Tappen, Velva, Carrington, Edgeley, Linton, Lamoure, Fessenden, Ashley, Ellendale, Rolette, Wishek, Kulm, Harvey, Shell Valley, Dunseith, Strasburg, Oakes, Jamestown, and Bottineau 402 AM CST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM CST FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...From 3 PM this afternoon to 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Smith
458 WWUS73 KBIS 261506 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 906 AM CST Thu Jan 26 2023 NDZ001>003-009>011-017>021-031>034-040>045-262315- /O.CON.KBIS.WI.Y.0001.230126T1800Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, Elgin, Underwood, Turtle Lake, Carson, Crosby, Minot, Center, Mohall, New Town, Hazen, Bowman, Powers Lake, New Leipzig, Mandan, Parshall, Bowbells, Portal, Selfridge, Columbus, Watford City, Washburn, Fort Yates, Marmarth, Beulah, Dickinson, Hettinger, Wilton, Garrison, Sherwood, New England, Solen, Williston, Medora, Stanley, Mott, Glenburn, Halliday, Lignite, and Killdeer 906 AM CST Thu Jan 26 2023 /806 AM MST Thu Jan 26 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST/3 AM MST/ FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Western North Dakota. * WHEN...Until 4 AM CST/3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-262315- /O.CON.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bismarck, Ashley, Tappen, Rugby, Goodrich, Fessenden, Steele, Bottineau, Carrington, Towner, Wishek, Edgeley, Napoleon, Drake, Dunseith, Jamestown, St. John, Kulm, Shell Valley, Velva, Oakes, Rolla, Linton, Strasburg, Lamoure, Mcclusky, Ellendale, Gackle, Rolette, and Harvey 906 AM CST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM CST FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...From 3 PM this afternoon to 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Hargrove
250 WWUS73 KBIS 262021 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 221 PM CST Thu Jan 26 2023 NDZ001>003-009>011-017>021-031>034-040>045-270430- /O.CON.KBIS.WI.Y.0001.000000T0000Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, Elgin, Underwood, Turtle Lake, Carson, Crosby, Minot, Center, Mohall, New Town, Hazen, Bowman, Powers Lake, New Leipzig, Mandan, Parshall, Bowbells, Portal, Selfridge, Columbus, Watford City, Washburn, Fort Yates, Marmarth, Beulah, Dickinson, Hettinger, Wilton, Garrison, Sherwood, New England, Solen, Williston, Medora, Stanley, Mott, Glenburn, Halliday, Lignite, and Killdeer 221 PM CST Thu Jan 26 2023 /121 PM MST Thu Jan 26 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST/3 AM MST/ FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Western North Dakota. * WHEN...Until 4 AM CST/3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-270430- /O.CON.KBIS.WI.Y.0001.230126T2100Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bismarck, Ashley, Tappen, Rugby, Goodrich, Fessenden, Steele, Bottineau, Carrington, Towner, Wishek, Edgeley, Napoleon, Drake, Dunseith, Jamestown, St. John, Kulm, Shell Valley, Velva, Oakes, Rolla, Linton, Strasburg, Lamoure, Mcclusky, Ellendale, Gackle, Rolette, and Harvey 221 PM CST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...Until 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow will reduce visibilities and could make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Hargrove
799 WWUS73 KBIS 270332 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 932 PM CST Thu Jan 26 2023 NDZ001>003-009>011-017>021-031>034-040>045-271000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Powers Lake, Mandan, Hettinger, Carson, New Leipzig, Lignite, Elgin, Bowbells, Marmarth, Fort Yates, Turtle Lake, Dickinson, Selfridge, Halliday, Beach, Sherwood, Stanley, Mott, New England, Mohall, Williston, Center, Portal, Killdeer, Crosby, Garrison, Minot, Watford City, Underwood, Columbus, Beulah, Solen, Glenburn, Parshall, Hazen, Wilton, Washburn, Bowman, New Town, and Medora 932 PM CST Thu Jan 26 2023 /832 PM MST Thu Jan 26 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST/3 AM MST/ FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 58 mph expected. * WHERE...Western North Dakota. * WHEN...Until 4 AM CST/3 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow may reduce visibilities and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-271145- /O.CON.KBIS.WI.Y.0001.000000T0000Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Lamoure, Wishek, Goodrich, Ellendale, Bismarck, Napoleon, Linton, Velva, Rolette, Towner, Steele, Carrington, Dunseith, Edgeley, Jamestown, Oakes, Drake, Shell Valley, Strasburg, St. John, Rugby, Gackle, Harvey, Fessenden, Kulm, Tappen, Bottineau, Mcclusky, Rolla, and Ashley 932 PM CST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 58 mph expected. * WHERE...Central North Dakota. * WHEN...Until 8 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling and blowing snow may reduce visibilities and make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially for high profile vehicles. && $$ Edwards
326 WWUS73 KBIS 270846 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 246 AM CST Fri Jan 27 2023 NDZ001>003-009>011-017>021-031>034-040>045-271000- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-230127T1000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Elgin, Solen, Williston, Hazen, Beulah, Parshall, Powers Lake, Lignite, Dickinson, Mott, Beach, Fort Yates, Carson, New Leipzig, Medora, Columbus, Minot, Marmarth, Mandan, Killdeer, Bowbells, Garrison, Portal, Center, New England, Hettinger, New Town, Watford City, Turtle Lake, Underwood, Halliday, Crosby, Glenburn, Wilton, Sherwood, Mohall, Washburn, Bowman, Selfridge, and Stanley 246 AM CST Fri Jan 27 2023 /146 AM MST Fri Jan 27 2023/ ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish early this morning. Therefore, the wind advisory is cancelled for western North Dakota. $$ NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-271400- /O.CON.KBIS.WI.Y.0001.000000T0000Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Drake, Mcclusky, Rugby, Harvey, Rolla, Towner, Dunseith, Goodrich, Rolette, Steele, Oakes, Lamoure, Wishek, St. John, Bottineau, Ashley, Strasburg, Tappen, Carrington, Napoleon, Kulm, Ellendale, Linton, Velva, Shell Valley, Jamestown, Gackle, Fessenden, Edgeley, and Bismarck 246 AM CST Fri Jan 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Northwest winds 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...Until 8 AM CST this morning. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
651 WWUS73 KBIS 271134 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 534 AM CST Fri Jan 27 2023 NDZ004-005-012-013-022-023-035-271245- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-230127T1400Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh- Including the cities of Dunseith, Drake, Bismarck, Shell Valley, Goodrich, Mcclusky, Rugby, Harvey, Rolla, Towner, Fessenden, Rolette, Bottineau, St. John, and Velva 534 AM CST Fri Jan 27 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish early this morning. Therefore, the wind advisory is cancelled for portions of central North Dakota. $$ NDZ025-036-037-046>048-050-051-271400- /O.CON.KBIS.WI.Y.0001.000000T0000Z-230127T1400Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Steele, Oakes, Ashley, Strasburg, Tappen, Jamestown, Carrington, Napoleon, Gackle, Lamoure, Kulm, Ellendale, Edgeley, Wishek, and Linton 534 AM CST Fri Jan 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Northwest winds 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central North Dakota including the James River Valley. * WHEN...Until 8 AM CST this morning. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
561 WWUS73 KBIS 271251 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 651 AM CST Fri Jan 27 2023 NDZ025-036-037-046>048-050-051-271400- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-230127T1400Z/ Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Steele, Oakes, Ashley, Strasburg, Tappen, Jamestown, Carrington, Napoleon, Gackle, Lamoure, Kulm, Ellendale, Edgeley, Wishek, and Linton 651 AM CST Fri Jan 27 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish this morning. Therefore, the wind advisory is cancelled. $$ Heinert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:06 AM MST, 0 minutes earlier.
Area forecast discussion, Jan 25, 3:06 AM MST, 0 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 406 AM CST Wed Jan 25 2023 .SHORT TERM...(Today and Tonight) Issued at 406 AM CST Wed Jan 25 2023 Low stratus continues to stream in from Canada, as we are stuck in northwest flow. These low clouds are producing scattered snow flurries. Patchy fog has also formed in the west. Visibilities have been as low as 1/2 mile in Williston. The fog should slide east some and be done by 13z. These low clouds look to last all day as the 925mb relative humidities are around 90 percent. The clipper parade will continue as the next one moves through today. Light snow can be expected in the west starting late morning. Accumulations of around 1/2 inch, with the possibility of 1 inch locally is expected. The snow should be done by 11pm MST. Temperatures will still be at or above normal in the central and west, and slightly below normal in the east with highs in the lower teens. Tonight will be cold with lows in the single digits east to the teens west. .LONG TERM...(Thursday through Tuesday) Issued at 406 AM CST Wed Jan 25 2023 The next clipper in the parade we've been talking about for the last few days. This clipper moves in Thursday and will be rain and snow, along with very breezy winds. A warm front extending off the clipper will start to move in Thursday morning in the west. Precipitation will start as snow until temperatures warm above freezing around noon, the rain is likely in the west and central. High temperatures should be above freezing everywhere with the southwest being the warmest in the upper 30s. The rain mixing in will dampen the snowfall totals along with the blowing snow potential. For this reason we have not included blowing snow into the forecast along with the current snow on the ground is crusted over and most likely not blowable. Winds during Thursday look to gust to advisory level behind the front. So we have issued a Wind Advisory for Thursday afternoon through Thursday night. A challenge with this is the NBM 4.1 model has winds at warning criteria, however this model typically over does the winds, so we reduced the winds down. Another challenge is the EFI forecast index has a signal for advisory level winds but not as strong as we would like to see. This will be something to keep an eye on as we get closer, and why we are only issuing an advisory for the winds. Snow totals look to be below an inch except for the northwest where it will start as snow, there could see at least an inch. The other spot that could see an inch is the Turtle Mountain area, the NBM has a high chance of at least an inch there. Friday the flow starts to turn zonal as a big push of cold air drops into the northern states. Temperatures Tuesday will be well below normal, with wind chills on Sunday and Monday mornings in the -20s and -30s. The northeast could see -40 for wind chills on Monday. This will be the first cold blast since December. No precipitation is excepted in the time period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 406 PM CST Tue Jan 24 2023 Mainly MVFR through the period with the low stratus deck. Snow flurries are possible, along with patchy fog in the west affecting KXWA and KDIK. Chance of light snow Wednesday afternoon through the evening in the west, affecting mainly just KDIK. Winds this afternoon in the west could gust to 20 knots again. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon CST /11 AM MST/ Thursday to 4 AM CST /3 AM MST/ Friday for NDZ001>003-009>011-017>021-031>034-040>045. Wind Advisory from 3 PM Thursday to 8 AM CST Friday for NDZ004- 005-012-013-022-023-025-035>037-046>048-050-051. && SHORT TERM...Smith LONG TERM...Smith AVIATION...Smith
Hazardous weather outlook, Jan 24, 11:05 PM MST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Bismarck ND 1205 AM CST Wed Jan 25 2023 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260615- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1205 AM CST Wed Jan 25 2023 /1105 PM MST Tue Jan 24 2023/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Patchy fog in the far northwest tonight could affect travel. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds, areas of blowing snow, and light snowfall accumulations are expected Thursday into Friday. Much colder temperatures are expected beginning Friday night, continuing through the weekend and into next week. Overnight wind chills during this time frame could be as low as 40 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.